MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse replaced illuminator to resolve the issue.The system was verified and ready to use.Isi has not received the device for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted malignant hysterectomy surgical procedure, the customer called the technical support engineer (tse) and stated that there was a recoverable 45310 fault.The instrument had grasped the tissue and the tse suggested that they release the tissue by using the instrument release key (irk).They confirmed tissue release by using the irk.The tse suggested that they reboot the system.It was confirmed error 297 after reboot.The tse reviewed logs and told them that the illuminator needed to be replaced.The procedure was converted to open surgery with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the case was converted to open surgery due to loss of vision as the light source on the camera was not functional.There was a system malfunction intra-operatively and troubleshooting was performed with the da vinci surgery technical assistance team (dvstat).The patient was not harmed because of the malfunction.The loss of light source from the camera resulted in a malfunction which led to loss of vision during the procedure.The system was inspected prior to the case and the procedure progressed for 20 minutes before the malfunction.No post-operative complications occurred to the patient.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The illuminator was returned for failure analysis and the reported failure was replicated.The unit was installed on an in-house system and was unable to power up with an error.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19562907
Report Number2955842-2024-15806
Device Sequence Number7680824
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale